Alert archive / Michigan / Storm Warnings in 2022
Storm Warning 4, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this storm warning at Dec 22, 2022, 7:21 AM EST. It took effect at Dec 22, 2022, 10:06 PM EST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2022, 7:21 AM EST (12:21 UTC)
- In effect from
- Dec 22, 2022, 10:06 PM EST
- Expired
- Dec 24, 2022, 3:31 AM EST
- In force
- 29 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
761 WHUS73 KGRR 221221 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 721 AM EST Thu Dec 22 2022 LMZ844>849-222030- /O.UPG.KGRR.SR.A.0001.221223T0600Z-221225T0000Z/ /O.NEW.KGRR.SR.W.0004.221223T0600Z-221224T1800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 721 AM EST Thu Dec 22 2022 ...STORM WARNING IN EFFECT FROM 1 AM FRIDAY TO 1 PM EST SATURDAY... * WHAT...West winds to 50 knots and waves 12 to 18 feet expected. * WHERE...St Joseph to Manistee. * WHEN...From 1 AM Friday to 1 PM EST Saturday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. Freezing spray is also expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
9 follow-up statements
971 WHUS73 KGRR 221451 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 951 AM EST Thu Dec 22 2022 LMZ844>849-222300- /O.NEW.KGRR.GL.W.0036.221222T2100Z-221223T0600Z/ /O.CON.KGRR.SR.W.0004.221223T0600Z-221224T1800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 951 AM EST Thu Dec 22 2022 ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST FRIDAY... ...STORM WARNING REMAINS IN EFFECT FROM 1 AM FRIDAY TO 1 PM EST SATURDAY... * WHAT...For the Gale Warning, northwest gales to 35 knots and waves 6 to 11 feet expected. For the Storm Warning, west winds storm force winds to 50 knots and waves 14 to 20 feet expected. * WHERE...St Joseph to Manistee. * WHEN...For the Gale Warning, from 4 PM this afternoon to 1 AM EST Friday. For the Storm Warning, from 1 AM Friday to 1 PM EST Saturday. * IMPACTS...Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. Freezing spray is also expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ WDM
034 WHUS73 KGRR 221504 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1004 AM EST Thu Dec 22 2022 LMZ844>849-222315- /O.NEW.KGRR.UP.W.0001.221222T2100Z-221225T0000Z/ /O.CON.KGRR.GL.W.0036.221222T2100Z-221223T0600Z/ /O.CON.KGRR.SR.W.0004.221223T0600Z-221224T1800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1004 AM EST Thu Dec 22 2022 ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM EST SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST FRIDAY... ...STORM WARNING REMAINS IN EFFECT FROM 1 AM FRIDAY TO 1 PM EST SATURDAY... * WHAT...For the Gale Warning, northwest gales to 35 knots with waves 6 to 11 feet expected. For the Storm Warning, west storm force winds 50 knots and waves 15 to 20 feet expected. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour expected, and may rapidly accumulate on vessels. * WHERE...St Joseph to Manistee. * WHEN...For the Gale Warning, from 4 PM this afternoon to 1 AM EST Friday. For the Storm Warning, from 1 AM Friday to 1 PM EST Saturday. For the Heavy Freezing Spray Warning, from 4 PM this afternoon to 7 PM EST Saturday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The combination of storm force winds, heavy snow squalls, heavy freezing spray large waves and temperatures in the teens Friday will make being on Lake Michigan dangerous even for large vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ WDM
140 WHUS73 KGRR 222059 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 359 PM EST Thu Dec 22 2022 LMZ844>849-230500- /O.CON.KGRR.GL.W.0036.221222T2100Z-221223T0600Z/ /O.CON.KGRR.UP.W.0001.221222T2100Z-221225T0000Z/ /O.CON.KGRR.SR.W.0004.221223T0600Z-221224T1800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 359 PM EST Thu Dec 22 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... ...STORM WARNING REMAINS IN EFFECT FROM 1 AM FRIDAY TO 1 PM EST SATURDAY... * WHAT...For the Gale Warning, northwest gales to 35 knots with waves 6 to 11 feet expected. For the Storm Warning, west storm force winds 50 knots and waves 15 to 20 feet expected. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour expected, and may rapidly accumulate on vessels. * WHERE...St Joseph to Manistee. * WHEN...For the Gale Warning, from 4 PM this afternoon to 1 AM EST Friday. For the Storm Warning, from 1 AM Friday to 1 PM EST Saturday. For the Heavy Freezing Spray Warning, from 4 PM this afternoon to 7 PM EST Saturday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...The combination of storm force winds, heavy snow squalls, heavy freezing spray large waves and temperatures in the teens Friday will make being on Lake Michigan dangerous even for large vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
823 WHUS73 KGRR 230306 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1006 PM EST Thu Dec 22 2022 LMZ844>849-231115- /O.CAN.KGRR.GL.W.0036.000000T0000Z-221223T0600Z/ /O.CON.KGRR.UP.W.0001.000000T0000Z-221225T0000Z/ /O.EXT.KGRR.SR.W.0004.221223T0306Z-221224T1800Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1006 PM EST Thu Dec 22 2022 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... ...STORM WARNING NOW IN EFFECT UNTIL 1 PM EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour may rapidly accumulate on vessels. For the Storm Warning, northwest winds 30 to 40 knots with gusts up to 50 knots and waves 14 to 20 feet expected. * WHERE...St Joseph to Manistee. * WHEN...For the Heavy Freezing Spray Warning, until 7 PM EST Saturday. For the Storm Warning, until 1 PM EST Saturday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Cold air flowing over Lake Michigan coupled with very strong winds will create both heavy freezing spray and large waves. Waves of 14 to 20 feet are expected from Friday into Friday night. Winds will gust at times towards 50 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ DUKE
786 WHUS73 KGRR 230807 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 307 AM EST Fri Dec 23 2022 LMZ844>849-231615- /O.CON.KGRR.SR.W.0004.000000T0000Z-221224T1800Z/ /O.CON.KGRR.UP.W.0001.000000T0000Z-221225T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 307 AM EST Fri Dec 23 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour may rapidly accumulate on vessels. For the Storm Warning, northwest winds 30 to 40 knots with gusts up to 50 knots and waves 15 to 20 feet expected. * WHERE...St Joseph to Manistee. * WHEN...For the Heavy Freezing Spray Warning, until 7 PM EST Saturday. For the Storm Warning, until 1 PM EST Saturday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Cold air flowing over Lake Michigan coupled with very strong winds will create both heavy freezing spray and large waves. Waves of 15 to 20 feet are expected today into tonight. Winds will gust at times to near 50 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
145 WHUS73 KGRR 231626 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1126 AM EST Fri Dec 23 2022 LMZ844>849-240030- /O.CON.KGRR.SR.W.0004.000000T0000Z-221224T1800Z/ /O.CON.KGRR.UP.W.0001.000000T0000Z-221225T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1126 AM EST Fri Dec 23 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour may rapidly accumulate on vessels. For the Storm Warning, northwest winds 30 to 40 knots with gusts up to 50 knots and waves 15 to 20 feet expected. * WHERE...St Joseph to Manistee. * WHEN...For the Heavy Freezing Spray Warning, until 7 PM EST Saturday. For the Storm Warning, until 1 PM EST Saturday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Cold air flowing over Lake Michigan coupled with very strong winds will continue to cause both heavy freezing spray and large waves. Waves of 15 to 20 feet are expected through tonight. Winds will gust at times to near 50 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
147 WHUS73 KGRR 232108 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 408 PM EST Fri Dec 23 2022 LMZ844>849-240515- /O.CON.KGRR.SR.W.0004.000000T0000Z-221224T1800Z/ /O.CON.KGRR.UP.W.0001.000000T0000Z-221225T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 408 PM EST Fri Dec 23 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour may rapidly accumulate on vessels. For the Storm Warning, northwest winds 30 to 40 knots with gusts up to 50 knots and waves 15 to 20 feet expected. * WHERE...St Joseph to Manistee. * WHEN...For the Heavy Freezing Spray Warning, until 7 PM EST Saturday. For the Storm Warning, until 1 PM EST Saturday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Cold air flowing over Lake Michigan coupled with very strong winds will continue to cause both heavy freezing spray and large waves. Waves of 15 to 20 feet are expected through tonight. Winds will gust at times to near 50 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
458 WHUS73 KGRR 240353 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1053 PM EST Fri Dec 23 2022 LMZ844>849-241200- /O.CON.KGRR.SR.W.0004.000000T0000Z-221224T1800Z/ /O.CON.KGRR.UP.W.0001.000000T0000Z-221225T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1053 PM EST Fri Dec 23 2022 ...STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST SATURDAY... * WHAT...For the Storm Warning, northwest winds 30 to 35 knots with gusts up to 50 knots and waves 12 to 16 feet. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour may rapidly accumulate on vessels. * WHERE...St Joseph to Manistee. * WHEN...For the Storm Warning, until 1 PM EST Saturday. For the Heavy Freezing Spray Warning, until 7 PM EST Saturday. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Very strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$
077 WHUS73 KGRR 240831 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 331 AM EST Sat Dec 24 2022 LMZ844>849-241645- /O.CAN.KGRR.SR.W.0004.000000T0000Z-221224T1800Z/ /O.NEW.KGRR.GL.W.0037.221224T0831Z-221225T0000Z/ /O.CON.KGRR.UP.W.0001.000000T0000Z-221225T0000Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 331 AM EST Sat Dec 24 2022 ...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...STORM WARNING IS CANCELLED... * WHAT...For the Gale Warning, west winds to 45 knots and waves 13 to 17 feet. For the Heavy Freezing Spray Warning, heavy freezing spray at a rate of up to one inch per hour may rapidly accumulate on vessels. * WHERE...St Joseph to Manistee. * WHEN...Until 7 PM EST this evening. * IMPACTS...Operating a vessel in heavy freezing spray is hazardous. Freezing spray may render mechanical and electronic components inoperative. Rapid ice accretion on decks and superstructures may result in a catastrophic loss of stability. Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should prepare for dangerous accumulation of ice on their vessel. If possible, remain in port, avoid the warning area or conduct mitigation. Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this storm warning went out at Dec 22, 5:25 AM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Dec 22, 5:25 AM EST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
525 AM EST Thu Dec 22 2022
LATEST UPDATE...
Aviation
.DISCUSSION...(Today through next Wednesday)
Issued at 320 AM EST Thu Dec 22 2022
- Major winter storm late today through Saturday -
Bottom line up front: No headline changes are needed early this
morning. A blizzard warning is in effect from 4 pm this aftn to 7
pm Saturday for our western two tiers of counties with a winter
storm warning for our eastern two tiers of counties.
Low pressure over the lower OH valley region tonight will
strengthen rapidly as it moves to near Hamilton ON by 12Z Friday
as suggested by the 00Z EPS MSLP mean. Guidance trends the past
12-48 hours have continued to indicate that the low will track
further east. As a result we expect less synoptic snow with this
system late today through tonight since we do not get into the
trowal region and the synoptic snow is more progressive through
our area.
Even so we expect deteriorating travel conditions tonight due to
the combination of snow and increasingly windy conditions and
falling temps on the back side of the rapidly strengthening
system.
The lake effect portion of this event already gets underway early
to mid Friday morning and continues through Saturday. We expect
the worst travel conditions Friday through Friday night due to the
combination of snow and blowing and drifting snow and very windy
conditions with falling temperatures which will result in blizzard
conditions across our western two tiers of counties and near
whiteout conditions at times further east. Travel conditions
Saturday will remain very hazardous due to lake effect snow and
blowing and drifting snow and windy conditions with temps only in
the lower to perhaps middle teens.
Potential for higher end lake effect accumulations seems mitigated
somewhat by strong winds and low inversion heights around 5 kft
and cold temps in the teens. Those thermal profiles will support a
very dry powdery snow and it is tough to get prolific lake effect
snow accumulations in any one spot given this scenario.
On the other hand a persistent convergence band with strong
omegas in the 1000-850 mb and 925-850 mb layers will set up from
KMKG to KGRR southward as well as mostly west of US-131 to near
the Lake MI shoreline where heavy lake effect snow is likely. This
notion is also supported by the 00Z HREF.
Forecasting cumulative snowfall amounts for the duration of this
event remains the most daunting forecast challenge. An overall
shorter range guidance consensus suggests snowfall could end up
being just a bit less than earlier expected east of US-131.
All things considered we really like everything the day shift did
yesterday and no significant fcst changes were necessary. As
already alluded to by the previous shift the blizzard and winter
storm warning headlines are largely for the lake effect portion of
this event since the synoptic snow will already be out of our area
by 12Z Fri given the more progressive and further east trends with
this system.
Lighter lake effect snow showers and very cold temps are expected
Sunday. A system diving se from the northern Plains states should
stay south of our area Monday. Temps will undergo a slow
moderating trend mid to late next week as the upper pattern
becomes more zonal and then an upper ridge builds in by late
Wednesday into Thursday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 525 AM EST Thu Dec 22 2022
Primarily MVFR conditions early this morning should improve a bit
to a mix of VFR/MVFR later this morning before deteriorating
rapidly to IFR by late afternoon and evening due to low cigs and
reduced visibility in snow. Some rain may mix in with snow this
afternoon before pcpn quickly changes to all snow by early
evening. Conditions will continue to deteriorate tonight to a mix
of IFR/LIFR due to low cigs and significantly reduced visbys in
snow. It will become windy overnight as well.
&&
.MARINE...
Issued at 320 AM EST Thu Dec 22 2022
It will become very windy tonight on the back side of the rapidly
strengthening low pressure system. Winds will easily reach gale
force tonight through Saturday and storm force winds are possible.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Blizzard Warning from 4 PM this afternoon to 7 PM EST Saturday
for MIZ037-038-043-044-050-056-057-064-065-071-072.
Winter Storm Warning from 4 PM this afternoon to 1 AM EST
Saturday for MIZ039-040-045-046-051-052-058-059-066-067-073-
074.
LM...Storm Watch from late tonight through Saturday evening for
LMZ844>849.
&&
DISCUSSION...Laurens
AVIATION...Laurens
MARINE...LaurensHazardous weather outlook, Dec 22, 3:36 AM EST, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 336 AM EST Thu Dec 22 2022 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 336 AM EST Thu Dec 22 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Snow will develop this afternoon and become heavy at times tonight. Winds will increase tonight and result in blowing and drifting snow. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Snow will be accompanied by very gusty winds and falling temperatures Friday leading to blizzard or near blizzard conditions which will continue into Friday night and Saturday. Additional lake effect snow is expected Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-230845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 336 AM EST Thu Dec 22 2022 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Winds will increase to gales and possibly storm force late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Gale to storm force winds and dangerously high waves are expected Friday and Saturday. Freezing spray is also expected Friday through the weekend as temperatures plummet. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 9:51 AM EST | Gale Warning | GRR | 12 hr | |
| Dec 22, 10:04 AM EST | Heavy Freezing Spray Warning | GRR | 56 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.